Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 91, NWS Miami, FL

August 4, 2006Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Aug 4, 2006, 3:12 PM EDT for Palm Beach County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2006, 3:12 PM EDT (19:12 UTC)
Expired
Aug 4, 2006, 3:45 PM EDT
In force
33 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 119 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2234 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 041915
SVRMFL
FLC099-041945-
/O.NEW.KMFL.SV.W.0091.060804T1912Z-060804T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
312 PM EDT FRI AUG 4 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 345 PM EDT

* AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  WELLINGTON AND WAS NEARLY STATIONARY.

* THE STORM WILL AFFECT...
  WELLINGTON
  HAVERHILL
  ROYAL PALM BEACH

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

LAT...LON 2659 8036 2658 8016 2679 8010 2682 8036

$$

WARNER
2 follow-up statements
000
WWUS52 KMFL 041928
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
328 PM EDT FRI AUG 4 2006

FLC099-041945-
/O.CON.KMFL.SV.W.0091.000000T0000Z-060804T1945Z/
PALM BEACH FL-
328 PM EDT FRI AUG 4 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CENTRAL PALM BEACH COUNTY...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ROYAL PALM BEACH...OR ABOUT 13 MILES WEST OF RIVIERA
BEACH. THIS STORM WAS NEARLY STATIONARY.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE
ACREAGE...JUPITER FARMS AND CALOOSA

THE BEST COURSE OF ACTION AT THIS TIME IS TO REMAIN INDOORS UNTIL 
THE STORM HAS PASSED.

LAT...LON 2659 8036 2658 8016 2694 8017 2694 8033

$$

WARNER
000
WWUS52 KMFL 041943
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
343 PM EDT FRI AUG 4 2006

FLC099-041953-
/O.EXP.KMFL.SV.W.0091.000000T0000Z-060804T1945Z/
PALM BEACH FL-
343 PM EDT FRI AUG 4 2006

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PALM BEACH COUNTY
EXPIRES AT 345 PM EDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS 
WEAKENED AND MOVED OUT OF THE WARNED AREA. THUS THE THUNDERSTORM 
WARNING HAS BEEN ALLOWED TO EXPIRE.

THUNDERSTORMS REMAIN IN THE AREA FROM JUST WEST OF JUPITER TO NEAR 
ROYAL PALM BEACH. FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY 
HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA 
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2659 8036 2658 8016 2694 8017 2694 8033

$$

WARNER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:36 PM EDT, 36 minutes earlier.

Area forecast discussion, Aug 4, 2:36 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
236 PM EDT FRI AUG 4 2006

.DISCUSSION...THREE MAIN WEATHER FEATURES WILL HAVE AN EFFECT ON
SOUTH FLORIDAS WEATHER CONDITIONS THROUGH AT LEAST THE MIDDLE OF
NEXT WEEK.

FIRST ONE...UPPER LOW JUST EXITING WEST-CENTRAL FLORIDA WILL
CREATE UNSTABLE CONDITIONS COUPLE WITH UPPER LEVEL DIV STRONG
ENOUGH TO ENHANCE CONVECTIVE ACTIVITY. DIURNAL HEATING AND
CONVERGING SEA/LAKE BREEZES WILL PROVIDE THE MECHANISM TO INITIATE
CONVECTION ACROSS THE AREA. KEEPING THIS IN MIND WILL GO WITH SCT
POPS ALL AREAS SATURDAY.

SECOND ONE...BARELY ALIVE...BUT STILL KICKING...TROPICAL DEPRESSION
CHRIS. THE LOW LEVEL SWIRL CONTINUED TO MOVE WEST OVER THE TURKS
AND CAICOS TODAY. THUNDERSTORMS DEVELOPED AGAIN NEAR THE CENTER
BUT STRONG NORTHWESTERLY UPPER LEVEL WINDS ASSOCIATED WITH THE
UPPER LOW EAST OF CHRIS SHEARED THEM APART. GFS SEEMS TO WANT TO
REDUCE THE SHEAR AS CHRIS MOVES FASTER THAN THE UPPER LOW AND AWAY
FROM ITS INFLUENCE. THE OFFICIAL NHC FORECAST HAS CHRIS REGAINING
TROPICAL STORM STATUS JUST BEFORE MOVING INLAND ACROSS NRN CUBA
SATURDAY NIGHT THROUGH SATURDAY MORNING. IF CHRIS CONTINUES THIS
TRACK...ITS EFFECT ON SOUTH FLORIDAS WEATHER WILL BE MINIMAL IN
TERMS OF WINDS. HOWEVER...CLOUDINESS AND RAINFALL ASSOCIATED WITH
CHRIS COULD EXTEND MUCH FURTHER TO THE NORTH TO ENCOMPASS MUCH OF
SOUTH FLORIDA. WILL GO WITH LIKELY POPS BEGINNING SAT NIGHT THROUGH
SUNDAY EVENING WITH A RAPID IMPROVEMENT BY MONDAY AS CHRIS...OR
WHATEVER IS LEFT...MOVES INTO THE GULF OF MEX.

THIRD SYSTEM...THE UPPER LOW RESPONSIBLE...IN PART...FOR CHRIS
DEMISED. THIS LOW WILL CONTINUE TO MOVE WEST BEHIND CHRIS (THOUGH
AT A MUCH SLOWER PACE) MOVING ACROSS THE FLORIDA STRAITS BY WED
NIGHT AND INTO THE GULF OF MEX BY THURSDAY. THIS AGAIN WILL
DESTABILIZED THE LOCAL ATMOSPHERE AND UPPER LEVEL DIVERGENCE EAST
OF THE SYSTEM WILL RESULT IN AN INCREASED CHANCE FOR AFTERNOON
SHWRS/TSTMS THURSDAY THROUGH SATURDAY.

&&

.AVIATION...
MORE UNSTABLE ATMOSPHERE TODAY ALONG WITH VERY LIGHT STEERING FLOW
MEANS THAT SEA BREEZES AND OUTFLOWS WILL BE THE MAIN FOCUS FOR TSRA
DEVELOPMENT...WITH VERY SLOW AND CHAOTIC MOVEMENT OF INDIVIDUAL
CELLS. EXPECT PERIOD OF TSRA/IFR ALONG EAST COAST AIRPORTS BETWEEN
16-19Z AS SEA BREEZE MOVES INLAND...THEN GRADUALLY SHIFTING INLAND
LATE AFTERNOON. SIMILAR PATTERN EXPECTED FOR KAPF...WITH TSRA/IFR
POSSIBLY LASTING A LITTLE LATER IN THE AFTERNOON...NEAR 21Z.
EASTERLY FLOW RETURNS ON SATURDAY ALONG WITH SLIGHTLY DRIER AIR.

&&

.MARINE...
FAIRLY BENIGN CONDITIONS WILL PERSISTS ACROSS THE COASTAL WATERS
THROUGH AT LEAST SATURDAY. AS CHRIS OR ITS REMNANTS (WHICHEVER THE
CASE BE) WINDS SHOULD INCREASE TO ALMOST ADVISORY CRITERIA (20
KTS) AND SEAS SHOULD APPROACH 6 FEET OVER THE ATLANTIC WATERS
SATURDAY NIGHT THROUGH SUNDAY. THERE WILL BE OF COURSE HIGHER
GUSTS ASSOCIATED WITH SHWRS/TSTMS. AS CHRIS LEAVES THE AREA
MONDAY...THE SURFACE ATLANTIC RIDGE WILL BUILD BACK WEST RESULTING
STILL IN A TIGHT GRADIENT OVER THE AREA WHICH WILL KEEP THE SFC
WINDS UP TO 20 KTS AT LEAST THROUGH TUESDAY NIGHT BEFORE
CONDITIONS START IMPROVING.

&&

.FIRE WEATHER...MEAN RH SHOULD REMAIN WELL ABOVE CRITICAL VALUES
THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  90  80  86 / 10 40 40 60
FORT LAUDERDALE  78  89  80  86 / 10 40 60 70
MIAMI            78  91  79  87 / 10 40 60 70
NAPLES           75  92  75  89 / 20 40 40 70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

47
Hazardous weather outlook, Aug 4, 9:57 AM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
957 AM EDT FRI AUG 4 2006

FLZ063-066>075-051345-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
942 AM EDT FRI AUG 4 2006

...MODERATE RISK OF LIGHTNING OVER SOUTH FLORIDA THIS AFTERNOON...
...MODERATE RISK OF LARGE HAIL THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP BY AFTERNOON
ACROSS SOUTH FLORIDA. THE THUNDERSTORMS WILL FORM FIRST OVER THE
EAST AND WEST COAST METRO AREAS AROUND MIDDAY, THEN MOVE TO THE
INTERIOR SECTIONS AND BECOME MORE NUMEROUS AS THE SEA BREEZES
MOVE INLAND.

HAIL: THE ATMOSPHERE HAS BECOME MUCH MORE UNSTABLE TODAY AND THE
THREAT FOR LARGE HAIL HAS INCREASED. THE STRONGEST THUNDERSTORMS,
MAINLY OVER THE INTERIOR AND WEST COAST, THIS AFTERNOON COULD
PRODUCE HAIL UP TO THE SIZE OF PENNIES.

FLOODING:  DUE TO THE EXPECTED SLOW MOVEMENT OF THE THUNDERSTORMS
WHICH FORM THIS AFTERNOON, SOME PONDING OF WATER IN LOW LYING AND
POORLY DRAINED AREAS CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

TROPICAL DEPRESSION CHRIS CURRENTLY LOCATED NEAR THE SOUTHEAST BAHAMAS IS
FORECAST TO MOVE WEST OVER THE NORTH COAST OF CUBA LATE SATURDAY
NIGHT AND SUNDAY. ON THIS TRACK, THE DEPRESSION IS NOT EXPECTED TO
MAKE A DIRECT IMPACT ON SOUTH FLORIDA. HOWEVER, FORECASTS SHOULD
BE CLOSELY MONITORED FOR UPDATES.

MOISTURE WILL INCREASE OVER ALL OF SOUTH FLORIDA SATURDAY NIGHT
AND SUNDAY AS CHRIS PASSES TO THE SOUTH. THIS WILL LEAD TO THE
DEVELOPMENT OF NUMEROUS THUNDERSTORMS, MAINLY ON SUNDAY.
THUNDERSTORMS WILL DECREASE TO NORMAL AUGUST LEVELS BY EARLY NEXT
WEEK.

INCREASING EAST WINDS OF 15 TO 20 MPH SATURDAY AFTERNOON AND
SUNDAY WILL INCREASE THE LIKELIHOOD OF RIP CURRENTS ALONG EAST
COAST BEACHES THIS WEEKEND. MONITOR THE LATEST FORECASTS FOR
UPDATES.

.SPOTTER INFORMATION STATEMENT...

LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Local storm report, Aug 4, 2:10 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
210 PM EDT FRI AUG 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             PLANTATION              26.12N 80.25W
08/04/2006  E0.88 INCH       BROWARD            FL   TRAINED SPOTTER

&&

BRABNDER
Special weather statement, Aug 4, 2:24 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
224 PM EDT FRI AUG 4 2006

FLZ072-041900-
BROWARD METROPOLITAN FL-
224 PM EDT FRI AUG 4 2006

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WESTON AND BONAVENTURE...MOVING SOUTHWEST
AT 10 MPH.

EXPECT EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS
FOUND ON LAKES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS
NOW

KOB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 5:58 AM EDTMarine Weather StatementMFL8 hr
Aug 4, 1:52 PM EDTSevere Thunderstorm WarningMFLBroward23 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.